Skip to content

Research at St Andrews

On the correspondence from Bayesian log-linear modelling to logistic regression modelling with g-priors

Research output: Contribution to journalArticle

Open Access permissions

Open

Abstract

Consider a set of categorical variables where at least one of them is binary. The log-linear model that describes the counts in the resulting contingency table implies a specific logistic regression model, with the binary variable as the outcome. Within the Bayesian framework, the g-prior and mixtures of g-priors are commonly assigned to the parameters of a generalized linear model. We prove that assigning a g-prior (or a mixture of g-priors) to the parameters of a certain log-linear model designates a g-prior (or a mixture of g-priors) on the parameters of the corresponding logistic regression. By deriving an asymptotic result, and with numerical illustrations, we demonstrate that when a g-prior is adopted, this correspondence extends to the posterior distribution of the model parameters. Thus, it is valid to translate inferences from fitting a log-linear model to inferences within the logistic regression framework, with regard to the presence of main effects and interaction terms.
Close

Details

Original languageEnglish
Pages (from-to)197-220
Number of pages24
JournalTEST
Volume27
Issue number1
Early online date18 May 2017
DOIs
Publication statusPublished - Mar 2018

    Research areas

  • Categorical variables, Contingency tables, Mixtures of g-priors, Prior correspondence, Posterior correspondence

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Primary education in Vietnam and pupil online engagement

    Nguyen, Q., Naguib, R., Das, A., Papathomas, M., Vallar, E., Wickramasinghe, N., Santos, G. N., Galvez, M. C. & Nguyen, V., 8 Jan 2018, In : International Journal of Educational Management. 32, 1, p. 71-83

    Research output: Contribution to journalArticle

  2. Parameter redundancy and the existence of the maximum likelihood estimates in log-linear models

    Sharifi Far, S., Papathomas, M. & King, R., 2018, (Submitted) In : Mathematics arXiv.

    Research output: Contribution to journalArticle

ID: 240790966